Your browser doesn't support javascript.
The clinical impact of drug-induced hepatotoxicity on anti-tuberculosis therapy: a case control study.
Respir Res ; 20(1): 283, 2019 Dec 16.
Artigo em Inglês | MEDLINE | ID: mdl-31842883
ABSTRACT

BACKGROUND:

There are limited data available on whether drug-induced hepatotoxicity (DIH) affects the clinical outcomes of tuberculosis (TB) treatment. We explored the effects of DIH on the clinical course and outcomes of pulmonary TB.

METHODS:

In this retrospective cohort study, we included patients with culture-proven pulmonary TB treated in a tertiary hospital from 2013 to 2016. DIH was defined as proposed by the official American Thoracic Society statement. We compared the clinical outcomes of DIH and non-DIH patients.

RESULTS:

Between January 1, 2013 and December 31, 2016, a total of 168 TB patients were included, and 20 (11.9%) were diagnosed with DIH. These patients were significantly older, had a higher Charlson Comorbidity Index score, exhibited more chronic liver disease, included more chronic alcoholics, and had a lower body mass index than non-DIH patients. We found no significant differences between DIH and non-DIH patients in the 2-month sputum culture conversion rate, the time to sputum culture conversion, treatment outcomes, or total treatment duration. However, the ratio of treatment interruption time to total treatment duration and the proportion of hepatotonic users were significantly higher among DIH patients.

CONCLUSION:

DIH development during TB treatment does not significantly affect the clinical outcomes of pulmonary TB. However, treatment interruption caused by DIH may increase the risks of future relapse and acquired resistance. Further study is needed.

Similares

MEDLINE

...
LILACS

LIS

Texto completo: Disponível Coleções: Bases de dados internacionais Base de dados: MEDLINE Aspecto clínico: Etiologia / Prognóstico Idioma: Inglês Revista: Respir Res Ano de publicação: 2019 Tipo de documento: Artigo